Vol. 318, No. 1, 2022

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 329: 1
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Short closed geodesics on cusped hyperbolic surfaces

Hanh Vo

Vol. 318 (2022), No. 1, 127–151
DOI: 10.2140/pjm.2022.318.127

This article deals with the set of closed geodesics on complete finite type hyperbolic surfaces. For any nonnegative integer k, we consider the set of closed geodesics that self-intersect at least k times and investigate those of minimal length. The main result is that, if the surface has at least one cusp, their self-intersection numbers are exactly k for large enough k.

closed geodesics, hyperbolic surfaces
Mathematical Subject Classification
Primary: 32G15
Secondary: 30F10, 30F45, 53C22
Received: 31 August 2020
Revised: 25 April 2022
Accepted: 13 May 2022
Published: 1 August 2022
Hanh Vo
Department of Mathematics
University of Luxembourg